Skip to Content

Anyone else feel so exhausted after their weekly Hizentra infusions? Any suggestions?

Responses (3)

kathyhanson 9 Jun 2013

lamb1219,
Oh, yea! Totally exhausted! I also get a headache, muscle and joint aches although I take benadryl to counteract side effects. I've been getting IgG, either Gamunex, Vivaglobin or Hizentra, for 9 years. IVIG is worse than the Sub-Q by far. I was sick the week before the infusion and the week after with Gamunex. Now with Hizentra, I just feel rotten the day of the infusion. I guess we can't get away from that --- it's the nature of the beast, yet a small price to pay considering the alternative. Best wishes for good health!
Kathy

lamb1219 9 Jun 2013

At least I know I'm not the only one who feels tired. I have only been doing the Hizentra for a few months. For some reason, this time I feel more tired than ever. I'm getting short of breath walking in my house and I have had a terrible sinus infection and have been on antibiotics for 10 days with no improvement.

kathyhanson 9 Jun 2013

Do you take benadryl before your infusions? If not, ask your doctor if you can take it. It truly helps with the side effects. You still get them, but the intensity is reduced. Plus benadryl helps you rest after your infusion. Your fatigue will level out with time. Your body is just getting used to the Hizentra. If your sinus infection doesn't improve soon, I recommend that you ask for a culture of the infection. With us, it is very difficult to treat infections. It helps to know exactly what bacterium needs to be treated. Also, at one time I was treated with multiple antibiotics for 3 months. I insisted on a cough and spit and did not have a bacterial infection at all. It was yeast in my lungs. If the fatigue continues for a few more months, talk to your doctor about a short-term treatment with Provigil. It helps alot of people who are on the IgG infusions. I hope this helps.
Kathy

lamb1219 9 Jun 2013

Yes, I take Benadryl with with my infusions, I am normally tired after them but this time has felt different, that's why I am concerned. I'll have to look into Provigil. Thanks for your help!

endlessPred 9 Jun 2013

I had a series of IVIG (nurses would often call it IGG) the methyl prednisolone and Benadryl would wipe me out for a couple days. As I have a muscle disease, it hurt. I hear you. All I could do is plan on three days with nothing going on but rest. Then it was magically done until the next one.

Pamela333 31 Jul 2013

Yes, definitely and the fatigue never improved. I was switched over to Gammagard . You might want to speak with your Dr about switching over. The concentrate is 10 % rather then Hizentra which is 20%. I have improved greatly from the pure exhaustion by switching. A side note, my Dr asked a rep. of Hizentra what can be done for the extreme fatigue and they told him nothing can be done. Then put on Gammagard.

lamb1219 31 Jul 2013

Wow! Thanks for the advice! Can you administer Gammagard yourself, like Hizentra?

kathyhanson 31 Jul 2013

Pamela,
I'm so glad that you found relief by switching to Gammagard. We all respond differently to these treatments and medications. I had terrible side effects from the IV sister of Gammagard, called Gamunex. I spasmed so badly a couple of times that the doctor had to stop the infusion and send me to the ER. I took Provigil for about a month when I first started my IgG treatments, and it truly did help with the fatigue. I can't remember for the life of me why I stopped taking it, but I'm sure it was to avoid interaction with another med that I had to take, rather than side effects. That was 9+ years ago. These drug reps are not going to promote products from another manufacturer. That's why this site is so helpful. We can hear the experiences of others who have actually used various treatments/meds and can report how it worked for them. Invaluable info. Thanks for your input on Gammagard. I might have to try it when my insurance changes.
Kathy

Pamela333 1 Aug 2013

Yes, you can administer gammagard yourself.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions